The Open UniversitySkip to content

Asymptotic effectiveness of two families of higher order kernels

Jones, M. C. and Wand, M. P. (1992). Asymptotic effectiveness of two families of higher order kernels. Journal of Statistical Planning and Inference, 31(1) pp. 15–21.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


‘Spline-equivalent’ kernels and ‘exponential power’ kernels are considered as higher order kernels for use in kernel estimation of a function and its derivatives. They form two more practicable classes of alternatives to ‘optimal’ polynomial kernels, along with Gaussian-based ones. Both firstnamed families of kernels exhibit good theoretical performance for orders four and/or six, actually improving on the polynomial kernels for many such cases.

Item Type: Journal Article
Copyright Holders: 1992 Elsevier Science B.V.
ISSN: 0378-3758
Keywords: exponential powers; optimal kernels; smoothing; splines
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 28299
Depositing User: Sarah Frain
Date Deposited: 23 Mar 2011 14:56
Last Modified: 18 Jan 2016 10:06
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340